Not so low bg but hypo symptoms

Go Back   The Diabetes Forum Support Community For Diabetics Online > Diabetes Forum Community > Diabetes Complications

Diabetes Complications Diabetes can cause many short term, long term, acute and chronic complications. Please use this section to discuss any experiences you have with Diabetes related complications. New members please feel free to post about your concerns and ask questions to the community.


Not so low bg but hypo symptoms


Closed Thread
 
Shared Thread Thread Tools
Old 07-31-2010, 00:48   #1
Junior Member
 
Join Date: Jul 2010
Posts: 1


Default Not so low bg but hypo symptoms

Hey all. I've had diabetes for about six years now. It got kicked off after a couple of courses of prednisone. Anyway, I've been on a variety of meds over the years, starting with insulin. Then my blood sugar went back to normal and didn't need anything but diet for a couple of years. It came back and was on insulin again for about a year, then the last three years or so a combination of glipizide, pioglitizone and metformin.

Over the years, my blood sugar would jump around. I would have trouble controlling it for a while, then I'd have periods in which I'd have to reduce my meds because I would constantly go low, as if my body was controlling it on its own better. Diet and exercise remained constant.

My problem lately is that my blood sugar will get down to normal readings, about 80-90 before meals, and I will feel shaky and exhausted like I'm having a hypo episode. I've checked my meter with the doctor's office, and it reads the same as theirs. I've checked both hands and forearms and get the same readings. Has anyone ever had this sort of thing happen?

kenth68 is offline  
Old 07-31-2010, 01:02   #2
Active Member
 
breezeonby's Avatar
 
Join Date: Dec 2009
Location: Ohio, USA
Posts: 2,771

Member Type
Type 2
Diagnosed in 2000

55 likes received
6 likes given
Default

Quote:
Originally Posted by kenth68 View Post
Hey all. I've had diabetes for about six years now. It got kicked off after a couple of courses of prednisone. Anyway, I've been on a variety of meds over the years, starting with insulin. Then my blood sugar went back to normal and didn't need anything but diet for a couple of years. It came back and was on insulin again for about a year, then the last three years or so a combination of glipizide, pioglitizone and metformin.

Over the years, my blood sugar would jump around. I would have trouble controlling it for a while, then I'd have periods in which I'd have to reduce my meds because I would constantly go low, as if my body was controlling it on its own better. Diet and exercise remained constant.

My problem lately is that my blood sugar will get down to normal readings, about 80-90 before meals, and I will feel shaky and exhausted like I'm having a hypo episode. I've checked my meter with the doctor's office, and it reads the same as theirs. I've checked both hands and forearms and get the same readings. Has anyone ever had this sort of thing happen?
Welcome kenth68! It sounds like your body is not used to the 80-90 readings before meals. It is just going to take some time to get used to these type of readings. I think that is great that you have had periods where you can control your diabetes with just diet and exercise. The best that I can ask for is a nice fasting reading in the 80-90 range and PP readings below 140. I consider that a good day.

__________________
Breezeonby {Female}
Medications: Metformin ER, Lantus, Novolog
Zofran for Gastroparesis
Gabapentin-Neuropathy
Zocor 40MG, Fish Oil 4000MG
A1C/5.2% April 14, 2010
A1C/5.5% June 1, 2010
A1C/5.2% October 6, 2010
A1C/5.0% February 7, 2011
breezeonby is offline  
Closed Thread

Thread Tools

Posting Rules
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

BB code is On
Smilies are On
[IMG] code is On
HTML code is Off
Trackbacks are On
Pingbacks are On
Refbacks are Off


Similar Threads
Thread Thread Starter Forum Replies Last Post
Symptoms gforce23 Diabetes Symptoms 2 03-20-2010 15:15
concerned about symptoms leashncollar Diabetes Symptoms 11 01-21-2010 08:48
Please help me with my symptoms! plumbernick Diabetes Symptoms 4 08-18-2009 12:40
Strange symptoms when having a hypo Barbie1003 Diabetes Symptoms 5 07-13-2009 12:52
symptoms in newborns the-joro Diabetes Symptoms 3 01-08-2008 22:00

LEGAL NOTICE
By using this Website, you agree to abide by our Terms and Conditions (the "Terms"). This notice does not replace our Terms, which you must read in full as they contain important information. You must not post any defamatory, unlawful or undesirable content, or any content copied from a third party, on the Website. You must not copy material from the Website except in accordance with the Terms. This Website gives users an opportunity to share information only and is not intended to contain any advice which you should rely upon. It does not replace the need to take professional or other advice. We have no liability to you or any other person in respect of any content on this Website.


All times are GMT +1. The time now is 21:36.




Powered by vBulletin®
Copyright ©2000 - 2020, vBulletin Solutions, Inc.
Search Engine Optimization by vBSEO
vBulletin Security provided by vBSecurity v2.2.2 (Pro) - vBulletin Mods & Addons Copyright © 2020 DragonByte Technologies Ltd.
User Alert System provided by Advanced User Tagging v3.1.0 (Pro) - vBulletin Mods & Addons Copyright © 2020 DragonByte Technologies Ltd.